It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Message Board
THIS MESSAGE BOARD IS NO LONGER ACTIVE. TO SEE OUR ACTIVE MESSAGE BOARDS, PLEASE GO HERE





Message
Posted by Sue H. on March 02, 2000 at 02:02:06:


I was taking zoloft (low dose for snap attacks) and dextrostat for add treatment. Soon after starting both meds, I developed some conditions that I never considered to be related to these meds. I developed a severe case of adult facial acne (cysts) and was menstruating every other week. The good news was that I was able to concentrate more effectively, especially with univ. courses. Obviously, the bad news was the acne and the freq. menses; although, while on this combo, I never experienced any pms symtoms (but this was probably due to the freq. menses and my body not being allowed to go though a complete cycle). I might mention that I'm in my mid-forties, so I thought the acne & menses were hormonal stuff & was maybe premenapausal??? I might also mention that the zoloft did nothing for snap attacks. (Sorry to men out there, this must be very boring for you; but as sure as I would have indicated in the subject line that the content was intended for women, most men would instinctively jumped to this posting!) Well, anyway, after being on this treatment for over three months and upon seeing my psych. doc. for a follow-up, I mentioned these two conditions and wondered if they would be the result of the meds. psych. doc. said he had never had any patients with such symptoms. He looked both meds up in PDR and only info. regarding zoloft indicated that 1 out 100,000 might suffer some sort of skin problems. The dr. concluded since the zoloft wasn't helping the snap attacks and with the evidence of this hormonal imbalance going on, maybe I should try a different anti-dep. He put me on Celexa (along with the destrostat). For the first couple of weeks after eliminating zoloft and taking celexa, the acne started getting a little better (and finally the freq. menstruating stopped). But after being those meds for about a month, the acne condition was back worse than ever, the menstruating still ceased, but now I was feeling highly agitated. Every little thing annoyed me. The least little thing would set me off. We'er talking snap attacks in a major way! I was constantly barking at my kids. I started doing a lot of research over the internet, and finally concluded that the zoloft probably caused such a negative reaction to my hormonal system that it was now totally imbalanced. The horrible agitation and annoyance that I was feeling (still am) was the similar to the irritability a woman can experience right before starting her period (You, know, the agitation that sore breasts, bloating, food cravings, & etc. that pre-menses can cause). After researching, I finally called the dr.'s office and explained to the nurse what was going on. I was more concerned with the irritability than the acne; but both are quite bothersome. The nurse (supposedly) advised with the dr. and he told me to go off dextrostat but stay on celexa. I questioned the nurse about the anti-dep. causing the hormonal imbalance. She told me to just get off the dextrostat and see the dr. in one month (30 days) - if I could get in! Talk about lack of
sensitivity! A few days later, I found out that the dr. wasn't even in the office during that time period. Obviously, I need to find a new dr., but that's rather difficult in a small city. There is nobody that specializes in add treatment. I'm sorry to be so long, but hopefully it will evoke a response from somebody out there that has had similar experiences or who can offer some good advice. If you prefer to email me: Sue at
shutton1255@aol.com. Thx. in advance. And, again, I apologize to males were bored to death reading this posting - but would be very curious if you have read this far! Sue


Follow Ups

All times are GMT -7. The time now is 08:54 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!